Home Cosmetic Science Talk Formulating Solagum Tara causing ‘rolling’ effect

Tagged: ,

  • Solagum Tara causing ‘rolling’ effect

    Posted by tecnico3vinia on June 7, 2021 at 3:09 pm

    Hello,

    I am working on a emulsion formulation, and I am using Seppic’s Solagum Tara as a thickener. Although I like Solagum Tara’s performance, I am noticing that it’s causing rolling on the skin. I am using it at 0.75%. 

    It is a ‘natural’ formulation (we are trying to follow the Cosmos-Standard/Natrue criteria), so there’s some limitations in the ingredients selection.

    Does anyone has any suggestion of what I could try to decrease the rolling? Increasing the emollients concentration (%) would be an option?

    Here’s an overview at the formula: 

    Water - 
    Glycerin - 6%
    Solagum Tara - 0,75%
    Cetearyl Alcohol - 1.5%
    Cetyl Alcohol - 1.5%
    Sweet Almond Oil - 0.5%
    Shea Butter - 0.5%
    Caprylic/Capric Triglyceride Acid - ~5 - 10%
    Potassium Cetyl Phosphate - ~0,5 - 1%
    Tinogard TT - 0,1%
    Preservative system - 1%.

    Thanks in advance.

    Best regards,

    markbroussard replied 2 years, 8 months ago 2 Members · 1 Reply
  • 1 Reply
  • markbroussard

    Member
    June 9, 2021 at 1:51 am

    That’s a lot of gum in an emulsion.  Cut the Solagum Tara down to 0.3% and increase you Cetearyl Alcohol and Cetyl Alcohol to increase the viscosity.

Log in to reply.